MAUDE Adverse Event Report: THORATEC CORPORATION CENTRIMAG ADULT ECMO KIT (US); OXYGENATOR, CARDIOPULMONARY BYPASS

THORATEC CORPORATION CENTRIMAG ADULT ECMO KIT (US); OXYGENATOR, CARDIOPULMONARY BYPASS
Model Number CMAEK00
Medical Device Problem Codes Mechanical Problem (1384); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an emergent prime of the centrimag, the lines of the pre-connected sterile pack were coming out of the sterile portion.The case was popping open and was not secure.This pack was set aside and discarded due to the uncertainty of whether the pack was sterile.A new pack was opened and primed.
 
Additional Manufacturer Narrative
Section a: there was no patient involved.No further information was provided.A supplemental report will be submitted when the manufacturer¿s investigation is completed.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Event or Problem Description
There was not a delay in procedure related to this event and it was aborted for other reasons.There was no adverse patient impact as this procedure was aborted.The product would not be returned as it was discarded.
 
Additional Manufacturer Narrative
Section d5: operator of device corrected.Section g4: there was no patient involved in this event.The pma # provided is associated with the device¿s most recent approval.Section h6: health effect - impact code corrected.Manufacturer's investigation conclusion: review of the submitted image confirmed that the tubing tray had partially opened; however, a specific cause for the reported events could not be conclusively determined through this evaluation.Review of the submitted image showed the tubing tray partially open in a vertical position.The lid snaps were not secured to the tubing tray on the side of the tray where the tubing exits.Sections of tubing were coming out of the tray on the sides adjacent to the side of the tray where the tubing exits.The centrimag pre-connected pack, serial number (b)(6), was not returned for evaluation as it was discarded.The centrimag pre-connected pack instructions for use (ifu) warns that a backup pack must be available immediately near the primary pack during support.The ifu also warns to always handle the pack in an aseptic manner.The ifu warns to not use excessive or damaging force when handling the pack.This document also provides instructions for setup and operation.The pack should be set up in a clean and aseptic work area before you set up and use the circuit.The ifu also describes how to peel back the tray cover and remove the tray retainers.Observing aseptic technique, connect any accessories or components selected by trained personnel to the circuit, and secure all connections.The ifu also instructs to use aseptic technique when opening the tubing tray lid.The relevant sections of the device history record (dhr) for the centrimag pre-connected pack, serial #(b)(6), were reviewed and showed no deviations from manufacturing or quality assurance specifications.The centrimag pre-connected pack instructions for use (ifu), rev.B, is currently available.The ifu describes that all components are provided sterile.The ifu contains the following general warnings: -only trained personnel should use the pack.-a backup pack must be available immediately near the primary pack during support.-always handle the pack in an aseptic manner.-pack replacement should be prescribed by the physician based on risks and benefits to the patient.-use aseptic technique during all pack replacement procedures.Under the section titled ¿package inspection¿ the ifu instructs to inspect the package carefully before opening.If the integrity of the sterile package has been compromised, or the product and/or package is defective, do not use the product and contact technical support.Under the section titled ¿sterilization¿ the ifu informs that the pack contents have been sterilized with ethylene oxide before shipment.The contents including the accessories are for single use only and are not intended to be resterilized.If the sterile package has been compromised, do not use the product and contact technical support.The section titled ¿centrimag¿ pre-connected pack setup and operation¿ instructs that the centrimag¿ pre-connected pack should be set up in a clean and aseptic work area before you set up and use the circuit.This section describes how to peel back the tray cover and remove the tray retainers.Observing aseptic technique, connect any accessories or components selected by trained personnel to the circuit, and secure all connections.Under the subsection titled ¿prime the centrimag¿ pre-connected pack,¿ the ifu instructs to use aseptic technique to open the tubing tray lid by carefully lifting open each corner of the lid.Do not use excessive force to open the tubing tray lid.The current revisions of the ifu can also be found on the electronic ifu (eifu) page of the abbott website.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
CENTRIMAG ADULT ECMO KIT (US)
Common Device Name
OXYGENATOR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key21459135
Report Number2916596-2025-01216
Device Sequence Number12673062
Product Code DTZ
UDI-Device Identifier05415067036414
UDI-Public(01)05415067036414(17)260923
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K222297
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/23/2026
Device Model NumberCMAEK00
Device Catalogue NumberCMAEK00
Device Lot Number10623552
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/09/2025
Supplement Date Received by Manufacturer03/09/2025
08/28/2025
Initial Report FDA Received Date02/25/2025
Supplement Report FDA Received Date04/01/2025
08/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown